MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C2060-B
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-00901.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a pod packing coil (pod pc), ruby coils, and lantern delivery microcatheter (lantern).During the procedure, the physician advanced a pod10 outflow of the aneurysm; however, the coil was too large for the vessel.Therefore, the pod10 was removed and the physician successfully placed a pod8.Next, while advancing a pod pc through the lantern, the physician experienced resistance and, therefore, the pod pc was removed, and a new pod pc was placed in the vessel.Afterwards, the physician experienced resistance while advancing a ruby coil through the lantern; therefore, the physician re-sheathed the ruby coil and tried to advance the same ruby coil through the lantern; however, the same issue occurred.Therefore, the ruby coil was removed.It was reported that the lantern was flushed after each time a coil was delivered and there was no noticeable damage to the pusher assembly to the pod10, pod pc and, ruby coil were not kinked.The procedure was completed using additional pod coils, pod pcs, ruby coils and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 9.0 cm from its proximal end.The embolization coil was detached from its pusher assembly inside its introducer sheath.The pull wire was in its initial position within the ddt alignment feature.Conclusions: evaluation of the returned pod pc revealed an undamaged, functional device.During the functional test, the pod pc was advanced through a demonstration lantern without an issue.The root cause of the reported complaint could not be determined.Evaluation of the returned ruby coil revealed a embolization coil was detached from its pusher assembly inside its introducer sheath.If the ruby coil is forcefully retracted against resistance, the pusher assembly may elongate beyond the length of the pull wire and allow the embolization coil to detach from its pusher assembly.The root cause of resistance could not be determined.Further evaluation of the returned ruby coil revealed a kink in the pusher assembly.This kink was likely incidental to the reported complaint.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-00901 h3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10248656
Report Number3005168196-2020-00902
Device Sequence Number2426282
Product Code HCG
UDI-Device Identifier00814548019284
UDI-Public00814548019284
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C2060-B
Device Catalogue NumberRBY2C2060
Device Lot NumberF87467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Date Report Sent to FDA01/01/2005